MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; CEMENTLESS STEM
Catalog Number 01.12.23SN
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 february 2024.Lot 103961: (b)(4) items manufactured and released on 08-feb-2011.Expiration date: 2015-dec-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery was performed about 12 years and 2 months after the primary surgery due to stem loosening.A femoral fracture was also noted but it is unknown when and how it happened.Fracture fixed and all implants revised to competitor system.
 
Additional Manufacturer Narrative
Clinical evaluation performed on (b)(6) 2024.Revision surgery about 12 years and 2 months after the tha surgery in a 73 year old female patient due to stem loosening.From the pre-op revision radiographic images radiolucent lines are visible.From the entity of the lines it appears that the stem mobilized.According to report, a femoral fracture was present but we are not able to see it from the available images.We could only see a cerclage and we assumed it was used to fix a fracture or to avoid fractures during the preparation of the femoral stem during index surgery but no info is given regarding this event.It may be possible that after all these years and the aging of the patient the bone structure has changed, which may have caused the loosening of the stem.During a random mdr check conducted on october 3, 2024, some errors were noticed.A follow-up is being initiated to correct them.Brand name (brand name aligned to gudid database has been entered in this follow-up).Clinical evaluation (it was not inserted in the initial report).K number (it was inserted in device bla field).

Brand Name
QUADRA H FEMORAL STEMS
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18951623
Report Number3005180920-2024-00117
Device Sequence Number17905035
Product Code JDI
UDI-Device Identifier07630030802638
UDI-Public07630030802638
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue Number01.12.23SN
Device Lot Number103961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight60 KG